MAUDE Adverse Event Report: OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE

OK BIOTECH CO., LTD. PRODIGY AUTOCODE; BLOOD GLUCOSE MONITORING DEVICE
Model Number 51850
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Codes Fainting (1847); Hypoglycemia (1912); Confusion/ Disorientation (2553)
Date of Event 07/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Suspected device evaluated by ok biotech and calculated that the meter operated within specifications.We tested the standby current of returned meter, the result was 1.7ua.The criteria is <55ua.Pass.Meter setting, audio and all buttons function are ok.Because patient did not send back her strips, so we tested the suspected meter with in house control solution and in house strips (strip lot number: d180315-1).The control solution tests for level low were 64/67 mg/dl, for level high were 255/263 mg/dl.The request control solution ranges are: level low 35~85 mg/dl; level high 210~320 mg/dl.All results were within the acceptance range.Pass.
 
Event or Problem Description
Reporter stated that medical attention was sought on 7-20-2019 around 12pm.End-user was eating and stated they needed to go to the bathroom.End-user took glipizide prior to dinner, they fell over in their chair and was too weak to move.Reporter helped end-user to the bathroom and performed a bgt, meter read 379mg/dl.Caller picked up the end-user and brought them to their bed and called the paramedics.Paramedics arrived about 25 minutes later, enduser was responsive but was confused.Paramedics performed a bgt on their meter and it read 25mg/dl and then performed a bgt on the prodigy and received a result of 178mg/dl.Paramedics gave the end-user glucose through an iv.The paramedics transported the end-user to the er where upon arrival her blood glucose was 32mg/dl when tested with the hospitals meter.She was then admitted for 2 days.Caller does not remember what other bgt were performed or the discharge result.The doctor took the end-user off the glipizide after medical attention was sought.A cat scan was performed, and the results were normal.She was treated at (b)(6) medical center emergency room located at (b)(6).

Brand Name
PRODIGY AUTOCODE
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
OK BIOTECH CO., LTD.
no. 91, sec. 2
gongdao 5th road
hsinchu city, 30070
TW  30070
MDR Report Key8886285
Report Number3005862821-2019-00037
Device Sequence Number14276437
Product Code NBW
UDI-Device Identifier00384840518858
UDI-Public00384840518858
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K073118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number51850
Device Catalogue Number51850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2019
Initial Report FDA Received Date08/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR
Patient Weight48